Lyrica, depression, suicide

Discussion in 'Fibromyalgia Main Forum' started by discoverygal, Dec 15, 2007.

  1. discoverygal

    discoverygal New Member

    I was thinking that maybe Lyrica was going to work for me, but I know it isn't.

    I started it several months ago and have gradually and so slowly upped the dosage to 200mg at night and 50mg in the morning. I started taking it in August.

    I had tried Neurontin twice. Neurontin is similar to Lyrica. The first time I tried Neurontin, the dosage was increased quickly to 300mg a day. The second time my neuoroligist gradually increased my dose. But both time the side effects were so bad that I had to stop it.

    Now I've been on Lyrica for several months and I can feel the same side effects coming on, but in some areas worse than with the neurontin.

    I have felt depression coming on for a couple of weeks, and now I feel boarderline suicidal for 2 days. I've felt this suicidal feeling years ago and it is so scary. But this time I know it is the meds so I am not allowing the depression to take over, because I know where it is coming from.

    I lowered the night dose down to 150mg last night (Friday) and will call my neurologist first thing Monday am.

    As for the pain, each time we increased the dose, I would feel pretty good in the morning and the pain would get begin to get bad between noon and 3. Until the pain was bad all the time again, then we upped the does again. This took several months and still at 250mg a day I'm barely at half the recommended dose to reduce FM pain.

    So please pray for me that I will be able to hang in and not get too sick getting off Lyrica....and I was so hopeful.

    Thanks my FM pals
  2. maryl

    maryl New Member

    I took Lyrica too, but it made me sick too. I went back to Neurontin 300mg 3 times a day. It's not a fix, but it's better than nothing for me. I'm so sorry you are depressed on top of everything, and that you can't take this drug like you had hoped. I will pray for you. I know how this feels. God bless you.
  3. lnw3602

    lnw3602 New Member

    that Lycria is not working for you. I just started taking it four days ago. 75mg at night for three nights then once in the morning and once at night. Other than feeling somewhat drugged (I was expecting that) I feel like it will work for me. I am hoping.

    I understand that depression comes with FM for some. I have never had it. I was just wondering if you have had depression before in your life other than with the neurontin?

    I sure hope you feel better soon. This is just a mess for us all.

  4. mammabek

    mammabek New Member

    a much lower dose in combo. i take 50 mg a day and
    .125 mg miripex neither works as well alone ( i am a "pure" fm'er without cfs or arthritis or anything so my situation may not be relevant to yours, but maybe it will help) hope so
  5. LonelyHearts

    LonelyHearts New Member

  6. LonelyHearts

    LonelyHearts New Member

  7. rayswife

    rayswife New Member

    I too became suicidal on Lyrica (to the point that I was obsessed with the idea). You may want to talk to your doc about a mild ad while you come off the Lyrica. Best of luck.
  8. rayswife

    rayswife New Member

    I too became suicidal on Lyrica (to the point that I was obsessed with the idea). You may want to talk to your doc about a mild ad while you come off the Lyrica. Best of luck.
  9. gapsych

    gapsych New Member

    This is getting out of hand. I was going to write a reply. How could I miss this, again?

    Jam did you bump this one, too? It certainly fits your agenda!!

    I hope people are writing PH about this as I don't know how you can report a thread for being inappropriate if the bumper is such a coward and will not show his or her face!! They can find out who is bumping. Maybe that person needs to be asked to leave the board.

    Excuse my language.


    ETA As someone else said, this is indeed getting pathological.
    [This Message was Edited on 06/16/2010]
  10. gapsych

    gapsych New Member

    "people need to read these experiences....they can help a lot of folks here."

    Then start a new post and reference the old post. It is that simple.

  11. discoverygal

    discoverygal New Member

    ????? what does that mean?????
  12. discoverygal

    discoverygal New Member

    2 1/2 years ago, I was surprised to get the email saying someone had replied to this old post.
    I don't know who bumped it, I haven't posted or even logged on for quite a long time. But it looks like someone has a problem with it, who has a problem with it? It's a known side effect of the drug.

    Anyway, I have been taking 60 mg of Cymbalta every night for 4 years. I've tried different variations, 30 more, switching amounts from night to morning......Any more than 60 gives me anxiety, and it keeps me positive. It doesn't really help with the pain at all.

    Thanks for the advice.

    Gentle hugs
  13. discoverygal

    discoverygal New Member

    Hi Laura,
    I have had depression in my life. But this was different, like intense and suicidal.

    I'm so glad you haven't had any depression. Stay positive!!

    I had posted that post in Dec 2007, I don't know how it got bumped from so long ago, but I'm glad to hear from you.

    Good luck on Lyrica, oh how I hope it helps you. It is good for some.

    Gentle hugs
  14. discoverygal

    discoverygal New Member

    Thanks wife of Ray.

    I posted this back in Dec of 2007! I don't know how it got bumped.

    I called my doc to tell him I was going to get off the Lyrica, Back in Dec 07-Jan 08. I reduced 50 mg until I was off. It took about a month to completely stop. I was only on 250 mg. The key when getting off anything like this is reducing the amounts slowly and doing it under your doc's care.

    Take care
    Gentle hugs
  15. discoverygal

    discoverygal New Member

    gap, I guess I missed something. I was surprised to see an email saying someone had responded to this post that I sent back in Dec 07. Did someone bump it and not say who they are? I don't get it. And what's the big deal? It's what happened to me to a drug that people are taking now.

    I am thankful for Lyrica for a couple of reasons: It has created alot of awareness to our illness. and it is helping people. It didn't work for me, and that's ok. I'll find help for me. But some people are benefitting from taking it.

    It is important for all who are considering taking it to know the side effects.

    Anyway, can you explain what the big deal is?

    Gentle hugs
  16. kjfms

    kjfms Member

    I can't take Lyrica because of excess swelling. I hope you have a physician that listens to you.

  17. shari1677

    shari1677 New Member

    Too bad the Lyrica is not working for you. I have taken it for years (600 mg a day) and it has been successful (outside of the massive weight gain and swollen ankles).

    There are times the Lyrica does not do the job 100%, so I have to go on Topamax, which works in the same way I think. Have you tried that? I only take it as a last resort - I call it "my stupid medication" - I just cant think when I am on it, but everyone reacts differently.
  18. glenda2

    glenda2 New Member

    thsi is good info who cares if it is old.....